Thunderstorm Wind, Curry
- When
- June 17, 5:12 PM MST to 5:20 PM MST
- Where
- Curry County, 0.9 mi NE of (Cvs)cannon Afb
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 34.390, -103.310
Clovis ASOS recorded a peak wind gust to 61 mph.
Scattered to numerous thunderstorms developed along the east slopes of the central mountain chain as a back door cold front made its way southward. Thunderstorms initially developed over the higher terrain of central New Mexico then moved east across the northeast highlands as well as the eastern plains.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Scattered to numerous thunderstorms developed along the east slopes of the central mountain chain as a back door cold front made its way southward. Thunderstorms initially developed over the higher terrain of central New Mexico then moved east across the northeast highlands as well as the eastern plains. Multiple reports of mainly pea to dime size hail were received along with heavy downpours, but damaging straight line winds were the primary hazard.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 17, 4:26 PM MST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 PM MDT MON JUN 17 2013 .AVIATION... 00Z TAF CYCLE MICROBURST WINDS ASSOCIATED WITH DRIER CONVECTION WILL BE FOUND ALONG AND WEST OF THE CENTRAL MT CHAIN. STRONG TO SEVERE CONVECTION TO PERSIST OVER THE EASTERN PLAINS INTO THE EVENING BEFORE TAPERING OFF. MODELS INDICATED RESULTING SURFACE BOUNDARY FROM THIS STRONGER CONVECTION WILL PUSH WWD AND THROUGH PASSES INTO THE RGV LATER THIS EVENING AND OVERNIGHT WITH GUSTS TO 25 TO 35KT. AREAS OF LOW CLOUDS WITH MVFR TO IFR CIGS AND LOCALIZED BR MAY DEVELOP BEHIND THIS BOUNDARY ESPECIALLY ALONG AND EAST OF A LINE FROM KRTN TO KLVS TO KTCC. && .PREV DISCUSSION...251 PM MDT MON JUN 17 2013... ...SEVERE THUNDERSTORM WATCH 323 IN EFFECT UNTIL 10 PM MDT... LATEST RADAR TRENDS AT 230PM SHOW SCATTERED TO NUMEROUS SHOWERS AND STORMS DEVELOPING ALONG THE EAST SLOPES OF THE CENTRAL MT CHAIN AND HIGH PLAINS. AT THE SURFACE THE BACK DOOR FRONT HAS SHIFTED WEST INTO THIS AREA AND WILL CONTINUE TO PROVIDE A FOCUS FOR CONVECTION. DEEP MOISTURE AND INSTABILITY WITH THE FRONT WILL ALLOW MULTIPLE COMPLEXES OF STORMS IN THIS AREA TO LIKELY BECOME A LARGER COMPLEX OVER THE SE PLAINS INTO WEST TX BY THIS EVENING. HAVE RAISED POPS FOR THE EAST CENTRAL AND SE PLAINS ALONG THE FRONT IN COLLABORATION WITH THE HPC QPF AND SPC ENSEMBLE MODEL GUIDANCE. FARTHER WEST CONVECTION WILL BE MORE ON THE DRY SIDE WITH GUSTY WINDS AND BLOWING DUST A POSSIBILITY AGAIN. TOMORROW WILL BE SIMILAR WITH AN EVEN LARGER AREA OF STRONG TO SEVERE POTENTIAL FOR EASTERN NM. THE CONVECTION FROM TODAY WILL FORCE THE BACK DOOR/CONVECTIVELY ENHANCED FRONT THRU GAPS IN THE CENTRAL MT CHAIN OVERNIGHT CREATING SOME GUSTY CANYON WINDS. MOISTURE WILL BE SCOURED OUT QUICKLY IN CENTRAL NM AS DRY WESTERLY FLOW INCREASES OVER THE AREA FROM THE WEST. THIS WILL ENHANCE THE DRY LINE THUS ENHANCING THE SEVERE WEATHER POTENTIAL. TEMPS WILL BE ABOVE NORMAL FOR THE WEST WITH SOME SLIGHTLY BREEZIER CONDITIONS BY LATE DAY. WEDNESDAY AND THURSDAY WILL BE EVEN DRIER FOR MUCH OF THE AREA WITH VERY LITTLE CONVECTION EXPECTED. CRITICAL FIRE CONCERNS WILL RETURN. TEMPS WILL BE VERY HOT AS 700MB READINGS REACH THE +17 TO 19C RANGE WHICH IS NEARLY +2 STANDARD DEVIATIONS ABOVE NORMAL. THIS WILL LEAD TO WELL ABOVE NORMAL TEMPS ALMOST ALL AREAS. ANY STORMS THAT DO FIRE ALONG THE CENTRAL MT CHAIN OR FAR EASTERN PLAINS WILL GUSTY WITH DRY LIGHTNING AND BLOWING DUST. THE UPPER RIDGE WILL THEN REDEVELOP FARTHER SOUTHEAST INTO WEST TX AND NORTHEASTERN MEXICO FRIDAY THROUGH THE WEEKEND. MEANWHILE A WELL DEFINED MOIST AXIS WILL READY TO TAP THE WESTERN PERIPHERY OF THE RIDGE AND SLIDE NORTH ACROSS THE SIERRA MADRES INTO NM. DID NOT MAKE ANY CHANGES TO EXTENDED POPS BUT THE POTENTIAL IS THERE FOR BETTER COVERAGE AND SLIGHTLY COOLER TEMPS. AGAIN...STORMS WILL FAVOR MORE OF THE DRY AND GUSTY MODE. GUYER && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY AND SOME ON THURSDAY... AS FAR AS REST OF TODAY...DRIER STORMS WILL BE FOUND ACROSS THE WESTERN HALF OF THE FORECAST AREA WITH JUST A SMALL FOOTPRINT OF WETTING RAIN CENTRAL. THE EASTERN HALF WILL SEE WETTER STORMS AS THE MODELS PAINT A COMPLEX OF WETTING STORMS DEVELOPING ACROSS THE NORTHEAST THIRD OR SO TONIGHT. A WEAK BACK DOOR FRONT WILL SERVE AS THE CATALYST FOR THE WETTER STORMS AND BASED ON THE EXPECTED CONVECTION...EAST CANYON WINDS SHOULD BECOME STRONGER THAN MODEL GUIDANCE ALONG THE CENTRAL MOUNTAIN CHAIN. THUS...PUSHING HIGHER DEWPOINTS AND MOISTURE FURTHER TO THE WEST. ESPECIALLY FAVORING THE SANTA FE AND ALBUQUERQUE GAPS. THE OVERALL WIND FLOW SHOULD INCREASE SOME ON TUESDAY AS THE UPPER FLOW INCREASES ALOFT. MIXING WILL REMAIN PRETTY HIGH ACROSS WESTERN AND CENTRAL AREAS WHILE A COOL POOL LIMITS THE MIXING ACROSS PORTIONS OF THE EAST. CONTINUED STORMINESS WILL BE POSSIBLE ACROSS THE EAST AND MOST LIKELY DEVELOP ALONG THE EAST SLOPES OF THE CENTRAL MTNS. MOST LIKELY DRIER OVER THE SANGRES BUT JUST DEPENDS ON HOW MUCH MOISTURE GETS BANKED UP ALONG THE EAST SLOPES TONIGHT. SINGLE DIGIT HUMIDITY VALUES WILL REALLY INCREASE ACROSS THE WESTERN THIRD TO HALF AS THE MID LEVEL DRY INTRUSION INTENSIFIES. HAINES VALUES WILL BE 6 ACROSS THE WESTERN THIRD TO HALF WITH MUCH LOWER READINGS ACROSS THE EAST. SEEING SOME SUPER HAINES CONDITIONS ACROSS THE WESTERN MTNS AS WELL AS A LOCALIZED RED FLAG SIGNATURE ACROSS THE LOWER SAN JUANS OR TUSAS MTNS OF ZONE 102. SMALL ENOUGH COVERAGE TO NOT ISSUE A WATCH FOR THAT AREA. THE PACIFIC TROUGH WILL INTENSIFY AND PUSH INLAND ON WEDNESDAY. BOTH NAM AND GFS MODELS INDICATE THIS SO CONFIDENCE IS INCREASING THAT A CRITICAL FIRE WEATHER GROWTH PERIOD WOULD DEVELOP ON WEDNESDAY AND MOST LIKELY LAST INTO THURSDAY. AS A RESULT OF THE INTENSIFICATION...WINDS ALOFT WILL INCREASE AND A LEE TROUGH WILL ALSO TIGHTEN ACROSS THE EASTERN PLAINS. BUMPED UP WIND SPEEDS ABOVE MODEL GUIDANCE SINCE ITS MID JUNE WITH A STEEP SUN ANGLE AND MIXING HEIGHTS ARE DEPICTED TO BE ABOVE NORMAL. THE MID LEVEL DRY INTRUSION WILL ALSO TEND TO OVERSPREAD MOST OF THE AREA EXCLUDING THE FAR EAST SO SEVERAL HOURS OF SINGLE DIGIT RH VALUES ARE ANTICIPATED. HUMIDITY RECOVERIES WEDNESDAY MORNING WILL GENERALLY BE POOR WEST OF THE RIO GRANDE VALLEY AND EXPAND EASTWARD OVER THE CENTRAL MTNS THURSDAY MORNING. THE FLY IN THE OINTMENT AS FAR AS WEDNESDAY MORNING RECOVERIES WILL BE MOISTURE PUSHING BACK TO THE WEST VIA THE CENTRAL MTN GAPS DUE TO STRONG THUNDERSTORMS THAT ARE ANTICIPATED TO DEVELOP OVER THE EASTERN PLAINS TUESDAY AFTERNOON. OR ELSE...CONDITIONS WOULD BE WORSE DURING THAT OVERNIGHT PERIOD. TEMPERATURES WILL GENERALLY BE ABOVE NORMAL DURING THIS PERIOD BY 3 TO 10 DEGREES. THE MAJOR THREATS WEDNESDAY WILL BE A COMBO SUPER HAINES AND RED FLAG CONDITIONS FAVORING THE HIGHER ELEVATIONS AND AREAS TO THE LEE OF THE CENTRAL MTNS. THERE IS JUST ENOUGH OF A SIGNATURE TO WARRANT A FIRE WEATHER WATCH FOR ZONES 109 AND 106 WITH WIND SPEEDS MORE OF A LIMITER BUT SUPER HAINES BEING PRETTY EXPANSIVE. ZONES 104 AND 108 ARE ALSO LIMITED DUE TO HIGHER HUMIDITY VIA THE DRYLINE NEAR THE TX STATE LINE. THE STRONGEST CRITICAL SIGNATURE LIES ACROSS THE NORTHWEST THIRD TO HALF. THE CRITICAL AREA SHRINKS ON THURSDAY BUT STILL CRITICAL OVER THE HIGHEST RIDGES AS WELL AS AREAS TO THE LEE OF THE CENTRAL MTNS. NOT GOING TO ISSUE A WATCH AT THIS TIME BUT WILL BE WATCHING MODEL TRENDS AS FAR AS THE UPPER LEVEL FLOW AND WIND SPEEDS PROJECTED FOR THE SURFACE. SORT OF MARGINAL AS IT CONCERNS SPEEDS BUT STILL CRITICAL DUE TO THE WARMTH/DRYNESS AND INSTABILITY. LESS OF A SUPER HAINES SIGNATURE FOR THURSDAY BUT HAINES 6 VALUES WILL BE PRETTY RAMPANT. CANT RULE OUT SOME FASTER MOVING HIGH BASED STORMS ACROSS THE SOUTHWEST WITH A BETTER CHANCE ACROSS THE EASTERN PLAINS WHERE HUMIDITY VALUES WILL BE HIGHER AND MAKE FOR WETTER STORMS. HUMIDITY VALUES SHOULD INCREASE ON FRIDAY AS THE LONG RANGE MODELS ARE SHOWING SOME SORT OF MODEST MID LEVEL MOISTURE INCREASE FROM THE SOUTH. THERE WILL BE QUITE A BATTLE BETWEEN THE DRIER AIR TO THE WEST AND THE MORE MOIST AIR TO THE EAST. WIND FLOW SHOULD WEAKEN SOME AS THE TROUGH WASHES OUT ALTHOUGH THE LATEST 12Z GFS CONTINUES TO SHOWER STRONGER WINDS ALOFT WHILE THE ECMWF IS MUCH WEAKER. SUSPECT THIS WILL CHANGE SOME AS WE GET CLOSER TO FRIDAY. SIMILAR PATTERN DEPICTED BY THE MODELS FOR THE WEEKEND. THE GFS HAS MORE TROUGH EFFECTS THAN ECWMF BUT EXPECTING DRIER STORMS WESTERN AND CENTRAL AREAS WITH A LITTLE MORE SOUTHWEST TO NE STORM MOVEMENT. SOME AFTERNOON BREEZES POSSIBLE. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES...NMZ101>109. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 536 AM MDT MON JUN 17 2013 NMZ501>540-181200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 536 AM MDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE NORTHEAST HIGHLANDS...NORTHEAST PLAINS AND PORTIONS OF THE EAST CENTRAL PLAINS LATE THIS AFTERNOON AND INTO THE EVENING HOURS. DAMAGING WINDS WILL BE THE MAIN THREAT...BUT LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS AND CENTRAL HIGHLANDS EAST TO THE TEXAS BORDER TUESDAY AFTERNOON AND EVENING WHEN LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS EAST CENTRAL AND NORTHEAST PORTIONS OF NEW MEXICO WEDNESDAY AFTERNOON AND EVENING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND TUESDAY AFTERNOON FOR NORTHEAST AND EAST CENTRAL NEW MEXICO DUE TO THE THREAT FOR SEVERE THUNDERSTORMS. 11
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT MON JUN 17 2013
NMZ530-172330-
UNION COUNTY-
454 PM MDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN UNION COUNTY THROUGH 530
PM MDT...
AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MOUNT DORA TO 6
MILES SOUTHWEST OF SEDAN...AND MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...CLAYTON...SEDAN...CLAYTON
LAKE STATE PARK AND SENECA.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3649 10301 3649 10304 3645 10303 3597 10303
3596 10325 3660 10362 3664 10300 3651 10299
TIME...MOT...LOC 2254Z 276DEG 11KT 3651 10345 3607 10320
44SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
459 PM MDT MON JUN 17 2013
NMZ533-534-172330-
GUADALUPE COUNTY-QUAY COUNTY-
459 PM MDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN QUAY AND EASTERN
GUADALUPE COUNTIES THROUGH 530 PM MDT...
AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF NEWKIRK...OR ABOUT 27 MILES
EAST OF SANTA ROSA...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
AREAS AFFECTED BY THIS STORM INCLUDE...MONTOYA.
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 300 AND 317...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3488 10387 3478 10421 3479 10422 3504 10433
3517 10406 3507 10387
TIME...MOT...LOC 2259Z 252DEG 22KT 3496 10420
44SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 521 PM MDT MON JUN 17 2013 NMZ536-538-172345- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY- 521 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES AND SOUTHWESTERN ROOSEVELT COUNTIES THROUGH 545 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELKINS...OR ABOUT 38 MILES NORTHEAST OF ROSWELL...MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...KENNA. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3367 10358 3344 10416 3369 10437 3399 10387 TIME...MOT...LOC 2322Z 313DEG 20KT 3370 10399 GUYER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 PM MDT MON JUN 17 2013 NMZ532-180000- EASTERN SAN MIGUEL COUNTY- 531 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SAN MIGUEL COUNTY THROUGH 600 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CONCHAS...OR ABOUT 27 MILES NORTHWEST OF TUCUMCARI...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EASTERN SAN MIGUEL COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3560 10400 3542 10384 3527 10414 3539 10424 TIME...MOT...LOC 2331Z 233DEG 12KT 3538 10413 44
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 PM MDT MON JUN 17 2013 NMZ532-534>536-180000- CURRY COUNTY-EASTERN SAN MIGUEL COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- 533 PM MDT MON JUN 17 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN MIGUEL...EXTREME NORTHWESTERN ROOSEVELT...SOUTHWESTERN QUAY AND CENTRAL CURRY COUNTIES THROUGH 600 PM MDT... AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF MONTOYA TO 11 MILES NORTH OF MELROSE...AND MOVING EAST AT 15 TO 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. AREAS AFFECTED BY THESE STORMS INCLUDE...TUCUMCARI...RAGLAND...QUAY AND FORREST. THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 311 AND 341... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT MONDAY EVENING FOR EASTERN NEW MEXICO. && LAT...LON 3524 10360 3454 10325 3449 10372 3515 10413 TIME...MOT...LOC 2333Z 264DEG 12KT 3508 10397 3458 10366 44
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
555 PM MDT MON JUN 17 2013
NMZ531-532-534-535-180030-
CURRY COUNTY-EASTERN SAN MIGUEL COUNTY-HARDING COUNTY-QUAY COUNTY-
555 PM MDT MON JUN 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SAN
MIGUEL...CENTRAL QUAY...SOUTHEASTERN HARDING AND NORTHERN CURRY
COUNTIES THROUGH 630 PM MDT...
AT 554 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
TUCUMCARI TO 12 MILES NORTH OF SAINT VRAIN...AND MOVING NORTHEAST AT
20 TO 30 MPH.
WIND GUSTS TO AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
AREAS AFFECTED BY THESE STORMS INCLUDE...TUCUMCARI...GRADY...
WHEATLAND...BROADVIEW...UTE LAKE STATE PARK...SAN JON...BELLVIEW...
LOGAN AND FORREST.
THIS WILL IMPACT INTERSTATE 40 BETWEEN MILE MARKERS 319 AND 361...
THESE STORMS MAY INTENSIFY AND PRODUCE EVEN STRONGER WINDS. MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
MONDAY EVENING FOR EASTERN NEW MEXICO.
&&
LAT...LON 3446 10356 3519 10399 3549 10346 3479 10303
3462 10303
TIME...MOT...LOC 2354Z 237DEG 10KT 3516 10385 3459 10351
44The Cannon AFB radar (KFDX), 39 km away, was scanning. The volume nearest the first event began at 00:10 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
Clovis ASOS recorded a peak wind gust to 61 mph.
Tucumcari ASOS recorded a peak gust of 77mph.
Penny hail reported 10 miles east southeast of Tucumcari.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2013Every state in 2013This day in weather historyWarnings in New Mexico, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446571, 447247, 446574.